Alert archive / Maine / Gale Warnings in 2012
Gale Warning 16, NWS Caribou, ME
NWS Caribou, ME issued this gale warning at Nov 6, 2012, 2:45 PM EST. It took effect at Nov 7, 2012, 1:00 PM EST. It was in force for 49 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 6, 2012, 2:45 PM EST (19:45 UTC)
- In effect from
- Nov 7, 2012, 1:00 PM EST
- Expired
- Nov 9, 2012, 2:07 PM EST
- In force
- 49 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted, in the capitals the NWS used until 2016.
013 WHUS71 KCAR 061945 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 245 PM EST TUE NOV 6 2012 ANZ050>052-070345- /O.UPG.KCAR.GL.A.0009.121107T1800Z-121108T1800Z/ /O.NEW.KCAR.GL.W.0016.121107T1800Z-121108T1800Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 245 PM EST TUE NOV 6 2012 ...GALE WARNING IN EFFECT FROM 1 PM WEDNESDAY TO 1 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 1 PM WEDNESDAY TO 1 PM EST THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...NORTHEAST WINDS 25 TO 35 KT WITH GUSTS UP TO 40 KT. SEAS 9 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
12 follow-up statements
925 WHUS71 KCAR 070211 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 911 PM EST TUE NOV 6 2012 ANZ050>052-071015- /O.CON.KCAR.GL.W.0016.121107T1800Z-121108T1800Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 911 PM EST TUE NOV 6 2012 ...GALE WARNING REMAINS IN EFFECT FROM 1 PM WEDNESDAY TO 1 PM EST THURSDAY... * WINDS AND SEAS...NORTHEAST WINDS 25 TO 35 KT WITH GUSTS UP TO 40 KT. SEAS 9 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
791 WHUS71 KCAR 070856 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 356 AM EST WED NOV 7 2012 ANZ050>052-072100- /O.CON.KCAR.GL.W.0016.121107T1800Z-121108T1800Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 356 AM EST WED NOV 7 2012 ...GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 PM EST THURSDAY... * WINDS AND SEAS...NORTHEAST WINDS 25 TO 35 KT WITH GUSTS UP TO 45 KT. SEAS 8 TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ VJN
064 WHUS71 KCAR 071755 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1255 PM EST WED NOV 7 2012 ANZ050>052-080200- /O.CON.KCAR.GL.W.0016.121107T1800Z-121108T1800Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 1255 PM EST WED NOV 7 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THURSDAY... * WINDS AND SEAS...NORTHEAST WINDS 25 TO 35 KT WITH GUSTS UP TO 40 KT. SEAS 7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
657 WHUS71 KCAR 071921 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 221 PM EST WED NOV 7 2012 ANZ050>052-080400- /O.CON.KCAR.GL.W.0016.000000T0000Z-121108T1800Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 221 PM EST WED NOV 7 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THURSDAY... * WINDS AND SEAS...NORTHEAST WINDS 25 TO 35 KT WITH GUSTS UP TO 40 KT. SEAS 7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
481 WHUS71 KCAR 080020 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 720 PM EST WED NOV 7 2012 ANZ050>052-080830- /O.CON.KCAR.GL.W.0016.000000T0000Z-121108T1800Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 720 PM EST WED NOV 7 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THURSDAY... * WINDS AND SEAS...NORTHEAST WINDS 25 TO 35 KT WITH GUSTS UP TO 40 KT. SEAS 7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
812 WHUS71 KCAR 080316 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1016 PM EST WED NOV 7 2012 ANZ050>052-081130- /O.CON.KCAR.GL.W.0016.000000T0000Z-121108T1800Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 1016 PM EST WED NOV 7 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THURSDAY... * WINDS AND SEAS...NORTHEAST WINDS 25 TO 35 KT WITH GUSTS UP TO 40 KT. SEAS 7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
986 WHUS71 KCAR 081736 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1236 PM EST THU NOV 8 2012 ANZ050>052-090145- /O.EXT.KCAR.GL.W.0016.000000T0000Z-121109T1700Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 1236 PM EST THU NOV 8 2012 ...GALE WARNING NOW IN EFFECT UNTIL NOON EST FRIDAY... * WINDS AND SEAS...NORTH WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
637 WHUS71 KCAR 081920 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 220 PM EST THU NOV 8 2012 ANZ050>052-090400- /O.CON.KCAR.GL.W.0016.000000T0000Z-121109T1700Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 220 PM EST THU NOV 8 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON EST FRIDAY... * WINDS AND SEAS...NORTH WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
007 WHUS71 KCAR 090348 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1048 PM EST THU NOV 8 2012 ANZ050>052-091200- /O.CON.KCAR.GL.W.0016.000000T0000Z-121109T1700Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 1048 PM EST THU NOV 8 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON EST FRIDAY... * WINDS AND SEAS...NORTH WINDS 15 TO 25 KT WITH GUSTS UP TO 40 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
857 WHUS71 KCAR 090812 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 312 AM EST FRI NOV 9 2012 ANZ050>052-091615- /O.CON.KCAR.GL.W.0016.000000T0000Z-121109T1700Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 312 AM EST FRI NOV 9 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY... * WINDS AND SEAS...NORTH WINDS 20 TO 25 KT WITH FREQUENT GUSTS UP TO 35 KT. SEAS 4 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ VJN
579 WHUS71 KCAR 091637 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1137 AM EST FRI NOV 9 2012 ANZ050>052-092100- /O.EXT.KCAR.GL.W.0016.000000T0000Z-121109T2100Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 1137 AM EST FRI NOV 9 2012 ...GALE WARNING NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
388 WHUS71 KCAR 091907 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 207 PM EST FRI NOV 9 2012 ANZ050>052-100400- /O.CAN.KCAR.GL.W.0016.000000T0000Z-121109T2100Z/ /O.NEW.KCAR.SC.Y.0060.121109T1907Z-121110T1600Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 207 PM EST FRI NOV 9 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EST SATURDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST SATURDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this gale warning went out at Nov 6, 2:40 PM EST, 5 minutes earlier.
Area forecast discussion, Nov 6, 2:40 PM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
240 PM EST TUE NOV 6 2012
.SYNOPSIS...
HIGH PRESSURE WILL CREST OVER THE AREA TONIGHT. LOW PRESSURE WILL
APPROACH FROM THE SOUTH ON WEDNESDAY. THE LOW WILL REMAIN TO OUR
SOUTH WEDNESDAY NIGHT AND THURSDAY AS IT SLOWLY MOVES TO THE EAST.
HIGH PRESSURE WILL BUILD IN FROM THE WEST ON FRIDAY.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
CHALLENGE THIS TERM WILL BE THE TEMPERATURES AND THE TIMING OF
PRECIP.
WE WILL FIRST HIT THE TEMPERATURES...
LATEST VISIBLE SATL IMAGERY SHOWED STRATOCU STARTING TO DISSIPATE
AS HIGH PRES BUILDS OVER AND THE UPPER LOW PULLS AWAY. CLEAR SKIES
FOR TONIGHT INTO MUCH OF WEDNESDAY W/WINDS BECOMING LIGHT TONIGHT.
THIS WILL SET THE STAGE FOR A COLD NIGHT GIVEN THE DRY AIRMASS IN
PLACE W/DEWPOINTS RUNNING IN THE LOW/MID TEENS. READINGS TONIGHT
WILL BE ABOUT 2 TO 5 DEGREES COLDER THAN THEY WERE THIS MORNING.
THEREFORE, DECIDED TO BUMP BACK OVERNIGHT MINS A FEW DEGREES
ESPECIALLY ACROSS THE NORTHERN AREAS AND LOW LYING SITES.
WEDNESDAY WILL BE ANOTHER COLD DAY W/DAYTIME HIGHS RUNNING
BELOW NORMAL.
NOW WE CAN TURN TO THE TIMING OF PRECIPITATION...
LATEST GFS/NAM AND EVEN THE ECMWF INDICATE DRY AIR HOLDING ON
LONGER AS THE SFC HIGH PRES LIFT INTO SOUTHERN CANADA. LOW PRES IS
FCST TO INTENSIFY AS IS MOVES NORTHWARD FROM THE MID-ATLC REGION
ON WEDNESDAY. COORDINATED W/GYX IN PULLING BACK THE ARRIVAL OF
THE PRECIP UNTIL LATER IN THE DAY AND THIS KEEPS CHC POPS RIGHT
ALONG THE COAST. TEMPERATURES WILL BE TRICKY AS PRECIP OVERRUNS
THE DRIER AIR IN THE BLYR, KEEPING ANY PRECIP AS GENERALLY VIRGA
UNTIL AND LLVLS CAN BECOME MORE SATURATED. CARRIED RAIN/SNOW MIX
ATTM OVER THE INTERIOR DOWNEAST SECTION AS TEMPERATURES WILL BE IN
THE 35-37 DEGREE RANGE WHILE ON THE COAST, EXPECTING PRECIP IN THE
FORM OF LIGHT RAIN BEFORE EVAPORATIVE COOLING ALLOWS FOR A CHANGE
TO SNOW.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
A STRONG LOW PRESSURE SYSTEM OFF THE MID ATLANTIC COAST WILL SLOWLY
APPROACH WEDNESDAY NIGHT AS IT BEGINS TO WEAKEN AND OCCLUDE. A BAND
OF PRECIPITATION MOVING NORTH AHEAD OF THE LOW WILL SPREAD ACROSS
THE AREA WEDNESDAY NIGHT. THE PRECIPITATION IS EXPECTED TO BE
GENERALLY LIGHT BUT TEMPS WILL BE COLD ENOUGH FOR SNOW AND MIXED
PRECIPITATION INLAND AS IT MOVES IN. SNOW AND SLEET WILL COVER
INTERIOR DOWNEAST AND NORTHERN MAINE LATE WEDNESDAY NIGHT. BY
THURSDAY MORNING SNOW AND MIXED PRECIPITATION SHOULD EXTEND ACROSS
THE NORTH AND WEST WHILE PRECIPITATION WILL CHANGE TO RAIN IN
SOUTHEASTERN AREAS. SNOW OR MIXED PRECIPITATION IN THE FAR NORTHWEST
AND RAIN ELSEWHERE IS LIKELY BY MIDDAY ON THURSDAY. PRECIP AMOUNTS
ARE EXPECTED TO BE GENERALLY LIGHT ACROSS THE NORTH WITH A QUARTER
INCH QPF. THIS MAY AMOUNT TO A COUPLE INCHES OF SNOW IN SPOTS AND
COULD BE ENOUGH TO MAKE ROADS SLIPPERY THURSDAY MORNING. AROUND A
HALF INCH IS LIKELY DOWNEAST. NORTHEAST WINDS WILL BE STRONGEST LATE
WEDNESDAY INTO WEDNESDAY NIGHT ALONG THE IMMEDIATE COAST. THE STORM
WILL WIND DOWN THURSDAY NIGHT AND FRIDAY AS IT SLIPS EAST OF THE
REGION AND HIGH PRESSURE BEGINS TO PRESS IN FROM THE WEST.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
MODELS IN FAIRLY GOOD AGREEMENT WITH DEVELOPMENT AND TRACK OF LOW
MOVING UP EASTERN SEABOARD. ECMWF AND GFS BOTH KICK SYSTEM
TRACKING SOUTH OF GULF OF MAINE INTO OPEN ATLANTIC WITH
PRECIP...GENERALLY IN FORM OF SNOW...ENDING BY EARLY
SATURDAY IN MOST AREAS. HIGH PRESSURE QUICKLY BUILDS IN WITH COLD
NORTHWESTERLY FLOW UNDER CLEARING SKIES ON SATURDAY AND SUNDAY
BEFORE SOUTHWESTERLY RETURN FLOW RE-ESTABLISHES SUNDAY AFTERNOON
AHEAD OF NEXT FRONTAL SYSTEM APPROACHING FROM WEST LATE MONDAY WITH
INCREASING CHANCES OF RASH.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
NEAR TERM: STAYED W/VFR CONDITIONS THROUGH THE TERM.
SHORT TERM: VFR CONDITIONS WEDNESDAY EVENING WILL LOWER TO MVFR
AND POSSIBLY IFR FROM SOUTH TO NORTH WEDNESDAY NIGHT. MVFR TO IFR
CONDITIONS ARE LIKELY ACROSS THE AREA THURSDAY INTO THURSDAY
NIGHT. VFR CONDITIONS SHOULD RETURN FRIDAY INTO FRIDAY NIGHT.
&&
.MARINE...
NEAR TERM: AS STATED BELOW, GALE WARNING IS UP. USED A BLEND OF
THE NAM12/GFS40 FOR SUSTAINED WINDS WHICH SHOW CONDITIONS STARTING
OUT AS SCA BY WEDNESDAY AFTERNOON AND RAMPING UP TO GALES BY THE
END OF THIS TERM ESPECIALLY FOR GUSTS. MDL GUIDANCE SHOWED
925-850MBS JET OF 45KTS OVERRUNNING THE 15-20KTS AT THE SFC.
MOMENTUM TRANSFER FROM THE BUFKIT FOR JONESPORT INDICATED GUST
POTENTIAL TO 35 KTS BY 00Z.
SHORT TERM: A GALE WARNING IS IN EFFECT FOR WINDS GUSTING OVER 35
KT FROM WEDNESDAY AFTERNOON INTO THURSDAY MORNING. WINDS WILL
INCREASE DURING THE DAY ON WEDNESDAY BECOMING STRONGEST WEDNESDAY
EVENING. WINDS WILL GRADUALLY DIMINISH ON THURSDAY BUT AN SCA WILL
LIKELY BE NEEDED FOLLOWING THE GALE THURSDAY AFTERNOON INTO FRIDAY
FOR GUSTY NORTHWEST WINDS BEHIND THE STORM SYSTEM.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...GALE WARNING FROM 1 PM WEDNESDAY TO 1 PM EST THURSDAY FOR
ANZ050>052.
&&
NEAR TERM...HEWITT
SHORT TERM...BLOOMER
LONG TERM...PJR
AVIATION...HEWITT
MARINE...HEWITT/BLOOMERHazardous weather outlook, Nov 6, 8:51 AM EST, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CARIBOU ME 851 AM EST TUE NOV 6 2012 MEZ001>006-010-011-031-032-071400- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS- NORTHERN WASHINGTON- 851 AM EST TUE NOV 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. COASTAL LOW PRESSURE APPROACHING FROM THE MID ATLANTIC STATES HAS THE POTENTIAL TO BRING SNOW...SLEET AND FREEZING RAIN TO CENTRAL AND NORTHERN MAINE LATE WEDNESDAY NIGHT INTO THURSDAY. THE POTENTIAL EXISTS FOR SOME ACCUMULATION OF SNOW WITH MINOR ACCUMULATIONS OF ICE LATE WEDNESDAY NIGHT INTO THURSDAY NIGHT CREATING SLIPPERY ROAD CONDITIONS ESPECIALLY OVER THE NORTH AND NORTHWEST. CENTRAL PORTIONS OF THE REGION SHOULD CHANGE TO ALL RAIN THURSDAY AFTERNOON INTO THURSDAY EVENING...WITH PRECIPITATION BECOMING MIXED AGAIN LATE THURSDAY NIGHT. THE POTENTIAL EXISTS FOR WINTER WEATHER ADVISORIES FOR CENTRAL AND ESPECIALLY NORTHERN PORTIONS OF THE REGION DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ015>017-029-030-071400- SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- COASTAL HANCOCK-COASTAL WASHINGTON- 851 AM EST TUE NOV 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE AND SOUTHEAST MAINE. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. COASTAL LOW PRESSURE APPROACHING FROM THE MID ATLANTIC STATES HAS THE POTENTIAL TO BRING STRONG WINDS TO THE DOWNEAST REGION WEDNESDAY NIGHT INTO THURSDAY...MAKING WIND ADVISORIES POSSIBLE FOR THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-071400- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 851 AM EST TUE NOV 6 2012 ...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. A GALE WILL BE LIKELY WEDNESDAY AFTERNOON INTO THURSDAY MORNING. A GALE WATCH HAS BEEN ISSUED FOR THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HEWITT
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.